MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Material Split, Cut or Torn (4008); Failure to Eject (4010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the lens was not implanted.If explanted, give date: not applicable, as the lens was not implanted, and therefore not explanted.Device evaluation: the preloaded delivery system was returned at the manufacturing site for evaluation.Visual inspection using magnification showed residue of viscoelastic material on the cartridge.The plunger and push-rod were observed in advanced position.The intraocular lens (iol) was not in the cartridge.No lens was returned.The cartridge tip was observed cracked.No assembly error and/or defect were observed in the preloaded device related to manufacturing process.The customer's reported complaint could not be verified.The condition of the returned sample was consistent with a product that was handled and prepared for a surgical process.There was no evidence to suggest that the complaint sample was affected by the manufacturing process.No product deficiency was identified.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the cartridge of the preloaded delivery system (model pcb00) was split during implantation of the intraocular lens (iol) into the patient's operative eye.There was patient contact but no injury occurred.Additional information was received and it was learnt that the lens was stuck in the cartridge and it was partially delivered into the eye.There was no incision enlargement, no vitrectomy was performed and no sutures used.No other information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8354410
Report Number2648035-2019-00211
Device Sequence Number2120300
Product Code HQL
UDI-Device Identifier05050474558182
UDI-Public(01)05050474558182(17)211105
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Date Report Sent to FDA01/01/2005